MAUDE Adverse Event Report: CAIRE INC. COMPANION 5; CONCENTRATOR, OXYGEN, STATIONARY

CAIRE INC. COMPANION 5; CONCENTRATOR, OXYGEN, STATIONARY
Model Number 15067005
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to caire: patient was smoking with oxygen on igniting oxygen cannula.Patient sustained 2nd degree urns to nares, left cheek, and lips which are scabbed over.Patient had fluid to left wrist and middle finger from this incident.Patient received treatment in er to include a tetanus injection, morphine and bacitracin to nares.Patient returned home after er visit.
 
Additional Manufacturer Narrative
Pursuant to title 21 - food and drugs, chapter i - food and drug administration department of health and human services, subchapter h -0 medical device, part 803 - medical device reporting, subpart a - general provisions, section 803.16, neither this report nor any information submitted herein constitutes an admission by caire inc.That the device stated in this report, caire inc., or caire inc.'s employees, caused or contributed to the reportable event stated herein.The information provided represents the best information available to caire.The device(s) will not be available for engineering evaluation.The end user reported smoking a cigarette while using the oxygen concentrator device.No smoking warnings on the equipment and in the ifu were reviewed and deemed adequate in the course of the investigation."no smoking" symbols (reg# p002) are affixed to the face of the units.Throughout the unit ifu, warnings state not to allow smoking or open flame near the device and to keep all flammable materials away from the equipment.Additional warnings state that smoking while wearing an oxygen cannula can cause facial burns and possibly result in death.Companion 5 risk analysis (b)(4) rev m was reviewed and found to be adequate without revision.

Brand Name
COMPANION 5
Common Device Name
CONCENTRATOR, OXYGEN, STATIONARY
Manufacturer (Section D)
CAIRE INC.
2200 airport industrial drive
suite 500
ball ground GA 30107
Manufacturer (Section G)
CAIRE INC.
2200 airport industrial pkwy
suite 500
ball ground GA 30107
Manufacturer Contact
carole harris
2200 airport industrial pkwy
suite 500
ball ground, GA 30107
7707217701
MDR Report Key24408161
Report Number3004972304-2026-00001
Device Sequence Number12818121
Product Code CAW
UDI-Device IdentifierM766150670050
UDI-Public+M766150670050/16D201906140
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number15067005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexFemale
Patient Weight34 KG
Patient RaceWhite